Oregon, 2006

Heavy Snow in Oregon, March 25, 2006

March 25, 2006 · NWS PDT · 1 event in 1 county or zone

Spotters measured 7 inches, 6 miles southwest of LaPine, and 5 inches in LaPine.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PDT wrote it up.

Spotters measured 7 inches, 6 miles southwest of LaPine, and 5 inches in LaPine.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Mar 25, 8:45 AM PST, 15 minutes earlier.

Area forecast discussion, Mar 25, 8:45 AM PST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
845 AM PST SAT MAR 25 2006

.DISCUSSION...WATER VAPOR IMAGERY SHOWS A RATHER POTENT AREA OF
LOW PRESSURE APPROACHING THE SOUTHERN OREGON/NORTHERN CALIFORNIA
COAST. DEEP MOISTURE CONTINUES TO SPREAD ACROSS OREGON/SE
WASHINGTON...WITH MOST OF THESE AREAS RECEIVING SIGNIFICANT
PRECIPITATION...UP TO ONE HALF INCH. COOLER AIR ALOFT CLOSER
TO THE LOW ACROSS CENTRAL OREGON HAS MADE MOST OF THE PRECIP
IN THE FORM OF SNOW...WITH ACCUMULATIONS UP TO 4 INCHES THUS
FAR. WITH MORE MOISTURE STREAMING NORTHWARD...AND WHATEVER
BRIEF RISE OF SNOW LEVELS IS OCCURRING CURRENTLY WILL END
LATE TODAY AS COOLER AIR WRAPS AROUND THE LOW ALOFT. THUS...HAVE
ISSUED A HEAVY SNOW WARNING FOR CENTRAL OREGON UNTIL 3 PM
THIS AFTERNOON. WILL HAVE TO MONITOR PRECIP TRENDS FOR POSSIBLE
EXTENSION OF THIS WARNING INTO THE EVENING HOURS. PRECIP COVERAGE
WILL BE LESS ACROSS CENTRAL WASHINGTON...AS THE BEST FORCING WILL
REMAIN WELL TO THE SOUTH...WILL USE SCATTERED SHOWER COVERAGE
THERE.

&&

.AVIATION...KRDM WILL HAVE LIFR/IFR CONDITIONS INTO THIS AFTERNOON
DUE TO LOW CEILINGS AND RESTRICTED VISIBILITY DUE TO SNOWFALL. KPDT
WILL HAVE VFR CONDITIONS OVERALL TODAY AND TONIGHT...BUT WITH
PERIODS OF MVFR CONDITIONS THIS MORNING DUE TO LOW CEILINGS.
PORTIONS OF TWEB ROUTES 366 AND 368 OVER TERRAIN HIGHER THEN 2500
FEET MSL WILL HAVE IFR/LIFR CONDITIONS FROM VERY LOW CEILINGS
COMBINED WITH VISIBILITY RESTRICTIONS DUE TO RAIN AND SNOW. POLAN

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HEAVY SNOW WARNING UNTIL 3 PM PST THIS AFTERNOON FOR ORZ043.
WA...NONE.
&&

TI:YGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
89/99
Hazardous weather outlook, Mar 25, 8:31 AM PST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
831 AM PST SAT MAR 25 2006

WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-261330-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
831 AM PST SAT MAR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SNOW
     CENTRAL OREGON

LOW PRESSURE WILL CROSS SOUTHERN OREGON TODAY...BRINGING
WIDESPREAD PRECIPITATION TO MOST AREAS...AND LOCALLY HEAVY SNOWS
TO CENTRAL OREGON. A HEAVY SNOW WARNING HAS BEEN ISSUED...REFER TO
AWIPS ID PDXWSWPDT...OR WMO HEADER MOVING WWUS46 KPDT FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

UPPER LEVEL LOW PRESSURE OFF OF THE PACIFIC NORTHWEST COAST WILL
SEND PERIODIC DISTURBANCES THROUGH THE AREA LEADING TO OCCASIONAL
RAIN AND SNOW SHOWERS DURING THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Central Oregon

When
March 25, 9:00 AM PST to 8:00 PM PST
Where
Central Oregon forecast zone
Reported by
TRAINED SPOTTER

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495035.